Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 420, NWS Atlanta, GA

December 4, 2005Bartow County, Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 4, 2005, 3:13 PM EST for Bartow County, Cherokee County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 4, 2005, 3:13 PM EST (20:13 UTC)
Expired
Dec 4, 2005, 3:45 PM EST
In force
32 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Bartow County, GA, Cherokee County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 4, 3:40 PM ESTHAIL 1Woodstock, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 042013
SVRFFC
GAC015-057-042045-
/O.NEW.KFFC.SV.W.0420.051204T2013Z-051204T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 345 PM EST

* AT 306 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARTERSVILLE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODSTOCK...RED TOP MOUNTAIN STATE PARK...HOLLY SPRINGS...
  EMERSON...CHEROKEE...CANTON AND BUFFINGTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3410 8487 3421 8488 3430 8426 3420 8426
      3419 8435 3414 8437 3412 8442 3409 8443
      3409 8460 3410 8458 3412 8462 3409 8462

$$
1 follow-up statement
000 
WWUS52 KFFC 042031
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST SUN DEC 4 2005

GAC015-042040-
/O.CAN.KFFC.SV.W.0420.000000T0000Z-051204T2045Z/
BARTOW GA-
330 PM EST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR BARTOW COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY
EVENING FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3425 8464 3429 8426 3421 8426 3420 8434
      3418 8437 3414 8437 3414 8439 3410 8443
      3410 8457 3413 8461 3410 8465

$$

GAC057-042045-
/O.CON.KFFC.SV.W.0420.000000T0000Z-051204T2045Z/
CHEROKEE GA-
330 PM EST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN CHEROKEE COUNTY...

AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOLLY SPRINGS...OR ABOUT NEAR CANTON...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUFFINGTON AND FREE HOME.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY
EVENING FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3425 8464 3429 8426 3421 8426 3420 8434
      3418 8437 3414 8437 3414 8439 3410 8443
      3410 8457 3413 8461 3410 8465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:15 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 4, 11:15 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST SUN DEC 4 2005

.UPDATE...
CONVECTION LATE THIS MORNING CONFINED TO MAINLY NORTH AND SOUTH
GEORGIA.  LATEST SATELLITE SHOWING LARGE HOLE OVER MUCH OF FORECAST
AREA WHICH HAS ALLOWED TEMPERATURES TO WARM UP MORE THAN EXPECTED.
HAVE RAISED AFTERNOON HIGH TEMPERATURES BY A CATEGORY MOST
AREAS...ESPECIALLY ACROSS CENTRAL GEORGIA WHICH REMAINS IN WARM
SECTOR.  COLD FRONT CURRENTLY LOCATED ACROSS NORTHWEST GEORGIA... IN
VICINITY OF CONVECTION AND WILL CONTINUE TO MAKE SLOW SOUTHEAST
PROGRESS...STALLING SOUTH OF THE ATLANTA AND ATHENS AREA BY THIS
EVENING.  WILL LEAVE LIKELY AND GOOD CHANCE POPS ACROSS MUCH OF
FORECAST AREA AS FRONT SETTLES SOUTHWARD...DAYTIME HEATING SHOULD
AID IN CONVECTIVE DEVELOPMENT AHEAD OF FRONT AS WELL.

PREVIOUS DISCUSSION (617 AM EST SUN DEC 4 2005)
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
A LINE OF THUNDERSTORMS IS BEING WATCHED AS IT MOVES ACROSS N AL.
THIS AHEAD OF SURFACE LOW PRESSURE THAT WILL MOVE ACROSS THE TN/OH
VALLEYS THIS MORNING...AND WILL DRAG A COLD FRONT TOWARD CENTRAL GA
THIS EVENING...WHERE IT WILL BECOME STATIONARY. A SURFACE LOW
EVENTUALLY DEVELOPS ON THE FRONT SOMEWHERE NEAR THE COAST AND MOVES
ACROSS THE S HALF OF GA MONDAY. THE STATIONARY FRONT WILL BECOME A
FOCUS FOR PCPN DEVELOPMENT SUNDAY NIGHT INTO MONDAY. THE EXITING
SURFACE LOW AND FRONT WILL QUICKLY DIMINISH THE PCPN CHANCES LATE
MONDAY AND MONDAY NIGHT. THE PASSAGE OF A SHORT WAVE MONDAY NIGHT
WILL QUICKLY USHER IN A MUCH DRIER AIRMASS. ANY LINGERING CLOUDS
OVER THE GA MOUNTAINS LATER MONDAY NIGHT COULD SPIT SOME FLURRIES.
ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY WITH A COOLER AIRMASS
CURRENTLY OVER NE GA. THIS DIFFICULTY WILL CONTINUE FOR MONDAY AS
WELL.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
SURFACE HIGH PRESSURE BUILDS THIS WAY FOR TUESDAY WITH A DRY AIRMASS
OVER THE AREA. THE RIDGE CONTINUES ACROSS THE AREA JUST N OF GA FOR
WEDNESDAY. A SHORT WAVE ZIPS BY TO OUR NORTH THURSDAY AND FRIDAY
WITH MINIMAL MOISTURE EXPECTED BOTH DAYS. IF EITHER WAVE HAS ENOUGH
MOISTURE AT THE RIGHT TIME...N GA COULD SEE FLURRIES. THIS OCCURS
WHILE STRONG SURFACE HIGH PRESSURE BUILDS TOWARD AND ACROSS THE AREA
LATE FRIDAY AND EARLY SATURDAY. A WEAK COLD FRONT WITH MINIMAL
MOISTURE LOOKS TO MOVE INTO THE STATE SATURDAY. TEMPERATURES ARE
EXPECTED TO BE BELOW NORMAL AT LEAST MOST OF THIS PERIOD.

&&
.AVIATION...
WITH THE WARM AIR MASS PUSHING NORTHWARD...CEILING ARE EXPECTED TO
HOVER AROUND THE THSD FT RANGE THROUGH THE EARLY MORNING...AND LIFT
TO AROUND 2 THSD FT LATE MORNING TO EARLY AFTERNOON. THUNDERSTORMS
WILL BE LIMITED DUE TO THE WEAK INSTABILITY...BUT SOME BRIEF
THUNDERSTORMS POSSIBLE IN THE VICINITY THIS EARLY AM. VISIBILITY
WILL BE REDUCED BY ANY HEAVY SHOWERS IN THE AREA.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         63  48  48  29 /  70 100 100  10
ATHENS          66  50  52  31 /  60 100 100  10
GAINESVILLE     58  45  47  29 /  50 100  90  10
ROME            58  43  45  26 /  70 100  80  10
COLUMBUS        70  59  59  34 /  70  80 100  10
MACON           70  56  60  32 /  50  70 100  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL/BDG
Hazardous weather outlook, Dec 4, 1:40 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST SUN DEC 4 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
140 PM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
A COLD FRONT STRETCHED FROM SOUTHERN LOUISIANA...ACROSS CENTRAL
ALABAMA...EXTREME NORTH GEORGIA AND INTO THE CAROLINAS THIS
AFTERNOON. THIS FRONT WILL REMAIN NEARLY STATIONARY OVERNIGHT AS LOW
PRESSURE  DEVELOPS ON THE FRONTAL BOUNDARY AND MOVES ACROSS GEORGIA
EARLY MONDAY.

.PRIMARY HAZARDS...THE PRIMARY HAZARDS WILL BE HAIL AND DAMAGING
WINDS.

.DISCUSSION...STRONG SOUTHERLY WINDS WERE BRINGING MOISTURE AND WARM
AIR INTO GEORGIA SOUTH OF THE SURFACE FRONT. THIS HEATING SHOULD
HELP INCREASE THE INSTABILITY OF THE AIR MASS THIS AFTERNOON AND
EVENING. THIS HEATING COMBINED WITH STRONG WIND SHEAR ALOFT MAY
SUPPORT ISOLATED SEVERE THUNDERSTORMS. THE MOST FAVORED REGION FOR
ANY SEVERE DEVELOPMENT WOULD BE WEST CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 4, 2:20 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST SUN DEC 4 2005

GAZ019-030-042000-

220 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 300 PM EST...

AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CAVE SPRING...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING...
CEDARTOWN...SENEY...ROME AND LINDALE. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:25 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST SUN DEC 4 2005

GAZ059-042000-

225 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN JASPER COUNTY UNTIL 300 PM EST...

AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS JASPER COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM MONTICELLO...ADGATEVILLE
AND SHADY DALE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:29 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST SUN DEC 4 2005

GAZ048-058-042000-

229 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BUTTS AND NEWTON COUNTIES UNTIL 300 PM EST...

AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHWOED A
STRONG THUNDERSTORM NEAR FINCHERVILLE...MOVING EAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS NORTHERN BUTTS
AND SOUTHERN NEWTON COUNTIES. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FINCHERVILLE...WORTHVILLE...STEWART AND NEWBORN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:41 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SUN DEC 4 2005

GAZ060-042015-

241 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN PUTNAM COUNTY UNTIL 315 PM EST...

AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF WILLARD...MOVING EAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO PUTNAM COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM WILLARD...WARFIELD AND
EATONTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Dec 4, 2:48 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST SUN DEC 4 2005

GAZ049-042015-

248 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN MORGAN COUNTY UNTIL 315 PM EST...

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF PENNINGTON...MOVING NORTHEAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO MORGAN COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PENNINGTON...
CENTENNIAL...MADISON AND BUCKHEAD. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:51 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST SUN DEC 4 2005

GAZ020-042015-

251 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BARTOW COUNTY UNTIL 315 PM EST...

AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF EUHARLEE...MOVING EAST AT 45 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO BARTOW COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...
EUHARLEE...CARTERSVILLE AND EMERSON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:41 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk34 min
Dec 4, 3:28 PM ESTSevere Thunderstorm WarningFFCHeard39 min
Dec 4, 3:40 PM ESTSevere Thunderstorm WarningFFCForsyth, Fulton35 min
Dec 4, 3:44 PM ESTSevere Thunderstorm WarningFFCHancock37 min
Dec 4, 3:47 PM ESTSevere Thunderstorm WarningFFCCobb28 min
Dec 4, 3:53 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson22 min
Dec 4, 4:03 PM ESTSevere Thunderstorm WarningFFCCoweta42 min
Dec 4, 4:03 PM ESTSevere Thunderstorm WarningFFCGwinnett, Hall27 min
Dec 4, 4:04 PM ESTSevere Thunderstorm WarningFFCWarren41 min
Dec 4, 4:06 PM ESTSevere Thunderstorm WarningFFCDouglas, Paulding24 min
Dec 4, 4:08 PM ESTSevere Thunderstorm WarningFFCFulton22 min
Dec 4, 4:26 PM ESTSevere Thunderstorm WarningFFCJackson34 min
Dec 4, 4:29 PM ESTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding31 min
Dec 4, 4:33 PM ESTSevere Thunderstorm WarningFFCGlascock27 min
Dec 4, 4:50 PM ESTSevere Thunderstorm WarningFFCFulton25 min
Dec 4, 4:54 PM ESTSevere Thunderstorm WarningFFCBarrow21 min
Dec 4, 5:05 PM ESTSevere Thunderstorm WarningFFCClayton, Henry25 min
Dec 4, 5:24 PM ESTSevere Thunderstorm WarningFFCNewton, Rockdale36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.